Hail, Okmulgee
- When
- May 24, 3:00 PM CST
- Where
- Okmulgee County, Okmulgee
- Measured
- 1.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.633, -95.967
12 thunderstorm wind, 9 hail, 5 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 24, 2:35 PM CST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 335 PM CDT TUE MAY 24 2005 .MESOSCALE UPDATE... FREQUENT ATTEMPTS AT SURFACE BASED CONVECTION HAVE CONTINUED WITHIN THE PAST FEW HOURS...WITH EACH SUCCESSIVE ATTEMPT SHOWING STRONGER RADAR SIGNATURES. THE CAPPING INVERSION HAS WEAKENED SIGNIFICANTLY...WITH THE LEAST INHIBITION NOTED ALONG A SOUTHERN CREEK COUNTY...TO MUSKOGEE...TO SALLISAW LINE. SURFACE BOUNDARY CLEARLY DEPICTED IN SURFACE OBS AND KINX RADAR...AND HAS CONTINUED TO SLOWLY SAG SOUTHWARD. CURRENTLY THE BOUNDARY RUNS FROM NEAR BRISTOW...TO MUSKOGEE...AND BECOMES INCREASINGLY INFLUENCED BY THE ARKANSAS RIVER VALLEY FURTHER EASTWARD. A WEAK SURFACE LOW IS LOCATED OVER OKMULGEE COUNTY ALONG THE BOUNDARY...WITH THE STRONGEST MOISTURE CONVERGENCE LOCATED ACROSS OKMULGEE AND MUSKOGEE COUNTIES. SURFACE BASED CONVECTION IS EXPECTED TO DEVELOP WITHIN THE NEXT FEW HOURS...WITH CURRENT INSTABILITY SUPPORTING VIGOROUS UPDRAFTS. DEEP LAYER SHEAR IS SUFFICIENT FOR SUPERCELLULAR MODE...WITH IMPRESSIVE VEERING PROFILES NOTED ON KSRX VAD WIND PROFILE. CAPE TO 700MB IN EXCESS OF 100 J/KG ALONG THE BOUNDARY...LOCALLY LOWER LCL HEIGHTS...AND MORE STRONGLY BACKED SURFACE WINDS WILL RAISE THE TORNADIC POTENTIAL WITH ANY DEVELOPED SUPERCELL WHICH CAN RESIDE IN PROXIMITY TO THE BOUNDARY. THE DURATION WHICH CELLS CAN REMAIN ISOLATED IS UNCLEAR...WITH POSSIBLE EVOLUTION TO LINE SEGMENTS INCREASING THE RISK OF STRONG WINDS. .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT MON MAY 23 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
500 PM CDT MON MAY 23 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS
ONSET...THIS EVENING AND OVERNIGHT.
AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.
DISCUSSION...
A WARM FRONT HAS LIFTED WELL NORTH OF THE REGION INTO CENTRAL KANSAS
THIS AFTERNOON. ALTHOUGH THE CAP HAS STARTED TO WEAKEN ACROSS
PORTIONS OF SOUTHERN KANSAS...WITH LIMITED MOISTURE CONVERGENCE
SOUTH OF THE WARM FRONT...COUPLED WITH THE POTENTIAL FOR A WEAK CAP
TO REMAIN...CHANCES FOR SEVERE THUNDERSTORM DEVELOPMENT LATE THIS
AFTERNOON AND EVENING REMAIN LOW.
THE BEST CHANCE FOR SEVERE WEATHER WILL BE OVERNIGHT TONIGHT. A
COMPLEX OF THUNDERSTORMS IS LIKELY TO DEVELOP THIS EVENING ACROSS
WESTERN KANSAS. THIS COMPLEX IS FORECAST TO MOVE SOUTHEAST AND
COULD APPROACH NORTHEAST OKLAHOMA AFTER MIDNIGHT. ELEVATED
INSTABILITIES REMAIN HIGH ENOUGH OVERNIGHT SO THAT ANY STORMS THAT
DO MOVE INTO NORTHEAST OKLAHOMA LATE TONIGHT WOULD POSE A WIND OR
HAIL THREAT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING OR OVERNIGHT
ACROSS PORTIONS OF NORTHEAST OKLAHOMA.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
AN UNSETTLED PATTERN WILL CONTINUE INTO THE FIRST PART OF THE WEEKEND
WITH DISTURBANCES IN THE NORTHWEST FLOW ALOFT RESULTING IN PERIODIC
THUNDERSTORM CHANCES. THE BEST CHANCES MAY BE IN THE OVERNIGHT HOURS
AS WOULD BE TYPICAL FOR EARLY SUMMER. THERE WILL BE SOME SEVERE
WEATHER POTENTIAL WITH EACH ROUND OF STORMS...BUT THE PATTERN IS TOO
COMPLEX TO ATTEMPT TO REFINE THE OUTLOOK AT THIS TIME.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1003 AM CDT TUE MAY 24 2005
ARZ011-241600-
MADISON AR-
1003 AM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHWEST ARKANSAS
MADISON
AT 1003 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WESLEY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...HARMONY...GEORGETOWN...HUNTSVILLE...AURORA...
WESLEY...HINDSVILLE...FORUM...BEST...WITTER...JAPTON...ALABAM...
CLIFTY AND ROCKHOUSE.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1101 AM CDT TUE MAY 24 2005 ARZ001>002-010>011-019>020-029-OKZ055>058-060>063-067>070- 072-074>076-250000- BENTON-CARROLL-CRAWFORD-FRANKLIN-MADISON-SEBASTIAN-WASHINGTON- ADAIR-CHEROKEE-CRAIG-DELAWARE-HASKELL-LATIMER-LE FLORE-MAYES- MUSKOGEE-NOWATA-OTTAWA-ROGERS-SEQUOYAH-TULSA-WAGONER-WASHINGTON- 1101 AM CDT TUE MAY 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 320 IN EFFECT UNTIL 7 PM CDT FOR THE FOLLOWING AREAS... IN ARKANSAS THIS WATCH INCLUDES 7 COUNTIES IN NORTHWEST ARKANSAS BENTON... CARROLL... CRAWFORD... MADISON... WASHINGTON... IN WEST CENTRAL ARKANSAS FRANKLIN... SEBASTIAN... IN OKLAHOMA THIS WATCH INCLUDES 16 COUNTIES IN EAST CENTRAL OKLAHOMA CHEROKEE... MUSKOGEE... SEQUOYAH... IN NORTHEAST OKLAHOMA ADAIR... CRAIG... DELAWARE... MAYES... NOWATA... OTTAWA... ROGERS... TULSA... WAGONER... WASHINGTON... IN SOUTHEAST OKLAHOMA HASKELL... LATIMER... LE FLORE... THIS INCLUDES THE CITIES OF...ROGERS...BENTONVILLE...PRYOR... CLAREMORE...SALLISAW...OZARK...CHARLESTON...JAY...TAHLEQUAH... STIGLER...FORT SMITH...NOWATA...MUSKOGEE...STILWELL... BERRYVILLE...EUREKA SPRINGS...TULSA...WAGONER...BARTLESVILLE... VAN BUREN...POTEAU...WILBURTON...FAYETTEVILLE...SPRINGDALE... MIAMI...HUNTSVILLE AND VINITA.
ARZ001-002-010-011-241700-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1103 AM CDT TUE MAY 24 2005
ARZ001-002-010-011-241700-
BENTON AR-CARROLL AR-MADISON AR-WASHINGTON AR-
1106 AM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL NOON CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHWEST ARKANSAS
CARROLL...BENTON...MADISON AND WASHINGTON
AT 1103 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS
IN AN AREA FROM 5 MILES WEST OF SULPHUR SPRINGS TO 3 MILES
SOUTHEAST OF HICKS TO NEAR EUREKA SPRINGS...MOVING TO THE EAST AT 10MPH.
A LARGE PORTION OF CARROLL...BENTON...MADISON AND WASHINGTON COUNTIES
WILL BE AFFECTED BY THESE STORMS THROUGH NOON CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 40 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT TUE MAY 24 2005
OKZ068-069-242145-
ADAIR OK-CHEROKEE OK-
339 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
CHEROKEE
IN NORTHEAST OKLAHOMA
ADAIR
AT 339 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF COOKSON...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MARIETTA...STILWELL...BUNCH AND
COOKSON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
354 PM CDT TUE MAY 24 2005
OKZ067-242130-
WAGONER OK-
354 PM CDT TUE MAY 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
WAGONER
AT 354 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF OKAY...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WAGONER AND OKAY.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The Tulsa radar (KINX), 70 km away, was scanning. The volume nearest the first event began at 20:59 UTC.
12 thunderstorm wind, 9 hail, 5 flash flood. Local standard time, as filed.
Thunderstorm winds estimated at 60 miles an hour blew down large trees limbs.
Thunderstorm winds estimated at 70 miles an hour blew down several trees and tree limbs.
Thunderstorm winds estimated at 80 miles an hour damage house.
Thunderstorm winds estimated at 80 miles an hour damaged outbuildings and blew down power lines.The winds damaged several homes as well.
Heavy rains caused flooding in Tahlequah. A few inches of water entered ten business. Four people had to be rescued after their car stalled in a low water crossing.
Thunderstorm winds estimated at 70 miles an hour blew a mobile home over.
Thunderstorm winds estimated at 70 miles an hour blew down numerous trees.
Thunderstorm winds measured at 58 miles an hour blew over a camper trailer, destroyed a mobile home, and damaged the roof of a business.
Thunderstorm winds estimated at 70 miles an hour blew down numerous outbuildings and power lines.
Major flooding was reported in and around town.
Numerous roads in and around town were barricaded due to flooding.
Thunderstorm winds estimated at 70 miles an hour blew down large trees and demolished a home which was under construction.
Thunderstorm winds estimated at 70 miles an hour blew down several trees.
Thunderstorm winds estimated at 80 miles an hour blew over a large barn.
Two feet of water was reported in a store and a number of streets were flooded.
Portions of Highway 9 were closed from near Bokoshe to near Panama due to high water.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449550, 5449557, 5449551, 5449552, 5449553, 5449554, 5449555, 5449556, 5449558, 5449621, 5449622, 5449623, 5449624, 5449625, 5449626, 5449627, 5449637, 5449628, 5449633, 5449635, 5449629, 5449630, 5449636, 5449631, 5449634, 5449632.